It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Parkinson's Disease Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-22-2004, 05:20 PM   #1
Newbie
 
Join Date: Mar 2004
Posts: 3
Rhonda1 HB User
drug interactions causing Parkinson's symptoms?

I am hoping someone here can help me. My dad (late 60's) was recently diagnosed w/ the beginning stages of Parkinson's Disease. They are wanting to send him to Nashville, TN for further testing. He is on several different medications and I was wondering if perhaps any of these medications or them combined could be causing him to appear to have this and him not really have it. Here is a list of what he is taking. I'm very scared for him and very new to learning about this disease.

Metoproldtartrate - for high blood pressure

Lovastatin - cholesetrol

Arthrotec - arthritis

Captopril - another blood pressure med.

Isoforbide Mononitrate - heart med.

Norvase - blood pressure

Hydrochlorothiazide - water/blood pressure

Darviset - pain med.

Thank you for any information anyone can share with me. Rhonda

Last edited by Administrator; 03-22-2004 at 11:54 PM. Reason: Please read the rules in the faq...use onboard sharing only. Post no off-board contact info.

 
Old 03-22-2004, 07:31 PM   #2
Senior Veteran
 
Join Date: Nov 2000
Location: Arcadia CA USA
Posts: 608
Googy HB User
Re: drug interactions causing Parkinson's symptoms?

I am no doctor so cannot give advice.One thing I know none of these meds would cause PD :but he is on so many.

He needs to see an MDS they give better advice.

Good Luck,
__________________
Googy

 
Sponsors Lightbulb
   
Old 03-23-2004, 05:21 AM   #3
Newbie
 
Join Date: Mar 2004
Posts: 3
Rhonda1 HB User
Re: drug interactions causing Parkinson's symptoms?

Quote:
Originally Posted by Googy
I am no doctor so cannot give advice.One thing I know none of these meds would cause PD :but he is on so many.

He needs to see an MDS they give better advice.

Good Luck,

Thank you Googy. It seems to me that he is on a lot of meds. and I wonder if maybe them combined could be causing more harm than good. Could you tell me what a MDS is? Thank you for your help.

Rhonda

 
Old 03-23-2004, 05:40 PM   #4
Senior Veteran
 
Join Date: Nov 2000
Location: Arcadia CA USA
Posts: 608
Googy HB User
Re: drug interactions causing Parkinson's symptoms?

MDS is a" Medical Disorder Specialist." More knowledge that a Neuro.We did this> actually our own Neuro friend sent Bill to him.

Good Luck,
Googy
__________________
Googy

Last edited by Googy; 03-23-2004 at 05:41 PM.

 
Old 03-25-2004, 11:32 AM   #5
Newbie
 
Join Date: Mar 2004
Posts: 3
Rhonda1 HB User
Re: drug interactions causing Parkinson's symptoms?

Quote:
Originally Posted by Googy
MDS is a" Medical Disorder Specialist." More knowledge that a Neuro.We did this> actually our own Neuro friend sent Bill to him.

Good Luck,
Googy

Are they listed in the phone book or is this something that I will need to find on the internet? I have never heard of this exact title. Thank you so much for being so patient and guiding me in my search for answers.

Rhonda

 
Old 03-30-2004, 02:52 PM   #6
Senior Member
 
Join Date: Mar 2002
Location: Carlyle,Illinois USA
Posts: 124
Hopalong5us HB User
Re: drug interactions causing Parkinson's symptoms?


Rhonda,

Gooogy meant a "Movements Disorder Neurologist". She is a very dear friend, and I know she will not mind the correction. You need to go to the following site, [url]http://www.apdaparkinson.org/user/InfoReferal.asp#Advanced[/url]

That is a list of the "Centers for Excellence" for the Amereican Parkinsons Disease Assocition. Go to the top of the pagee eand you can click on a map to find the closest center to you.

God less

Hoppy

 
Old 03-30-2004, 07:18 PM   #7
Senior Veteran
 
Join Date: Nov 2000
Location: Arcadia CA USA
Posts: 608
Googy HB User
Re: drug interactions causing Parkinson's symptoms?

I think this will be Ok with the Moderators.Here is one .[url]www.parkinson.org[/url] There is so much info. there. Good luck.let me know.

Try not to worry.

Googy
__________________
Googy

 
Old 03-30-2004, 07:26 PM   #8
Senior Veteran
 
Join Date: Nov 2000
Location: Arcadia CA USA
Posts: 608
Googy HB User
Re: drug interactions causing Parkinson's symptoms?

Yes look in the internet search.We cannot list othet sites.Most medical centers should know.

Good Luck,
__________________
Googy

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Effexor - any help on this drug is appreciated. chesapeake girl Depression 14 02-04-2012 08:38 PM
Mother's Diagnosis with Parkinson's lorraine08 Parkinson's Disease 7 02-12-2009 01:52 AM
Artane??? Drug for PD - bad experience darrat Parkinson's Disease 1 06-12-2007 12:54 AM
My Dad has Parkinson's at 82 - doctor is saying he's bipolar! AliAyson Parkinson's Disease 13 04-22-2005 12:12 PM
Please help me assess my mom's drug intake! nilsb Pain Management 8 07-29-2004 08:23 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Mod08 (4), cejayb (3), annaparky (2), saintlyme (2), blessedw/yungpd (1), vicenza (1), PDdil (1), rufous57 (1), egaspari (1), melfay (1)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 07:55 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!